MAUDE Adverse Event Report: RTI SURGICAL PROVISIONAL TENSIONING DEVICE; MISC ORTHO SURGICAL INSTR

RTI SURGICAL PROVISIONAL TENSIONING DEVICE; MISC ORTHO SURGICAL INSTR
Catalog Number 391.884
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that during the surgery the temporary tension holding device (391.884) was not holding tension.The procedure was completed successfully without delay.There was no fragment generated and decided to not use temporary tensioner and just crimp and lock tension straightaway.There were no patient consequences.This complaint involves one (1) device.This report is for (1) provisional tensioning device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6 investigation summary: the complaint device was evaluated and investigated at the supplier, rti surgical/pioneer surgical.See pi attachment in complaint.Investigation flow: device interaction/functional.Visual inspection: the tension holder f/temp-use (part #: 391.884, lot #: p126668) inspected by rti.The visual inspection found the coil spring to be missing.No other non-conformity was reported.Functional test: a functional assessment was performed and passed.The functional test was strictly testing the locking/holding power of the device (cam lever clamping/holding on cable).The coil spring was not needed to perform the functional testing as it is simply to keep the rear bit retained on the tensioner during use.Can the complaint be replicated with the returned device? compliant could not be replicated as the device passed the functional testing.Dimensional inspection: no dimensional inspection was performed because the complaint was not able to replicate and the device passed functional testing.Document/specification review: (current) and (manufactured) were documents were reviewed.A dhr review was conducted by the supplier and it revealed that the device met manufacturing specification prior to shipping.Also, a review of past complaints has determined this to be the 4th occurrence, within the last 12 months, associated with the canted coil spring dislodging from the tensioning device.Based on total depuy synthes units sold for the past 12 months, the complaint rate for this occurrence is <0.01% no design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed for the tension holder f/temp-use (part #: 391.884, lot #: p126668) as the device passed functional testing and operated as intended.However the supplier reported that the device was returned without the coil spring which is intended to help keeping the rear bit retained on the tensioner during use.No root cause could definitively be determined for the reported complaint condition but it is likely due to maintenance.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part #: 391.884; synthes lot number: p126668; supplier lot number: p126668; release to warehouse date: 16-aug-2012; supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Event update: event occurred intraoperatively on (b)(6) 2020.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part #: 391.884.Synthes lot number: p126668.Supplier lot number: p126668.Release to warehouse date: 16-aug-2012.Supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROVISIONAL TENSIONING DEVICE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
MDR Report Key10184670
Report Number1833824-2020-00055
Device Sequence Number2706572
Product Code LXH
UDI-Device Identifier07611819719859
UDI-Public07611819719859
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.884
Device Lot NumberP126668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer06/28/2020
07/30/2020
10/06/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/15/2020
08/27/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1